Oklahoma, 2018Flash Flood in Oklahoma, August 11, 2018
August 11, 2018 · NWS OUN · 1 event in 1 county or zone
Scattered storms formed over Oklahoma on the afternoon of the 11th with the aid of a nearby front and daytime heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered storms formed over Oklahoma on the afternoon of the 11th with the aid of a nearby front and daytime heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 2:41 PM CST, 19 minutes earlier.
Area forecast discussion, Aug 11, 2:41 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
341 PM CDT Sat Aug 11 2018
.DISCUSSION...
The current batch of thunderstorms is expected to persist until
about sunset, then become much more isolated through the evening.
Then, as the weak cutoff upper low (currently located over New
Mexico) starts to drift east/northeast tonight, rain chances will
rise again after midnight. This low will move slowly east and
northeast into early next week, helping drag more deep moisture
north into Oklahoma and north Texas...and resulting in the highest
rain chances of the forecast period.
The low will move away on Wednesday, with drier air moving in
behind it. After a brief respite from high rain chances, another
upper low will drop into the Midwest from the northwest. Weak
troughs circulating around this low will again bring chances for
rain.
With increased vertical wind shear and greater instability, there
is some indication of a higher risk of severe storms in our
southeast counties Monday and Tuesday afternoons and evenings.
Otherwise, any severe weather should be brief and isolated,
generally in the form of wind gusts.
Because of the expected precipitation, afternoon temperatures
should be mainly below the seasonal average.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 83 69 78 / 10 70 60 80
Hobart OK 67 86 68 84 / 20 60 60 60
Wichita Falls TX 71 84 70 84 / 30 70 70 80
Gage OK 64 86 64 84 / 10 30 30 60
Ponca City OK 69 88 69 79 / 10 40 40 70
Durant OK 69 86 70 82 / 40 70 60 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
11/23
Hazardous weather outlook, Aug 11, 11:13 AM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1213 PM CDT Sat Aug 11 2018
OKZ004>048-050>052-TXZ083>090-121100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1213 PM CDT Sat Aug 11 2018
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
Isolated to scattered thunderstorms are expected across most of
the area this afternoon and early evening. While storms may occur
anywhere in the region, the most likely area extends from
southwest Oklahoma into central Oklahoma. Strong wind gusts will
be possible in and near storms. The most likely time for strong
storms is from about 2 pm through 7 pm.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
.Thunderstorms...
Thunderstorms will be possible through the period, with the
greatest coverage of storms occurring Sunday and Monday. Severe
storms are unlikely.
.Heavy Rainfall and Flooding...
An increasingly moist environment could support heavy rainfall
rates with storms, particularly late Sunday through early Monday.
Locations that experience multiple heavy rain-producing storms
may experience flooding.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 11, 2:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
320 PM CDT SAT AUG 11 2018
OKZ019-025-112045-
Oklahoma OK-Logan OK-
320 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and
southwestern Logan Counties Until 345 PM CDT....
AT 319 PM CDT, a strong thunderstorm was located 7 miles north of
Edmond, moving west at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to one-half inch diameter...
LAT...LON 3583 9744 3569 9743 3562 9766 3584 9766
TIME...MOT...LOC 2019Z 92DEG 3KT 3576 9751
..speg.
Special weather statement, Aug 11, 2:31 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
331 PM CDT SAT AUG 11 2018
OKZ016-112100-
Custer OK-
331 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Custer County Until
400 PM CDT....
AT 328 PM CDT, a strong thunderstorm was located near Weatherford,
moving west at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to one-half inch diameter...
LAT...LON 3561 9864 3547 9863 3547 9887 3567 9886
TIME...MOT...LOC 2028Z 92DEG 3KT 3554 9872
..speg.
Special weather statement, Aug 11, 2:40 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
340 PM CDT SAT AUG 11 2018
OKZ025-028-029-112115-
Oklahoma OK-Cleveland OK-McClain OK-
340 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Oklahoma...northwestern
Cleveland and northwestern McClain Counties Until 415 PM CDT....
AT 338 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, or about 5 miles west of Moore, moving southwest at 5
MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3515 9755 3525 9767 3538 9767 3542 9755
3535 9746
TIME...MOT...LOC 2038Z 45DEG 4KT 3535 9755
..speg.Special weather statement, Aug 11, 2:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
354 PM CDT SAT AUG 11 2018
OKZ018-112130-
Kingfisher OK-
354 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher County
Until 430 PM CDT....
AT 352 PM CDT, a strong thunderstorm was located 5 miles east of
Kingfisher, moving southwest at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...
LAT...LON 3587 9769 3573 9776 3573 9796 3579 9808
3596 9788
TIME...MOT...LOC 2052Z 31DEG 7KT 3586 9784
..speg.Special weather statement, Aug 11, 2:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 PM CDT SAT AUG 11 2018
OKZ016-017-023-112130-
Caddo OK-Custer OK-Blaine OK-
356 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Caddo...east central
Custer and southwestern Blaine Counties Until 430 PM CDT....
AT 352 PM CDT, a strong thunderstorm was located near Hydro, moving
southwest at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Hail up to the size of nickels...
LAT...LON 3559 9876 3569 9860 3557 9842 3545 9862
3546 9862 3547 9863
TIME...MOT...LOC 2052Z 37DEG 4KT 3558 9857
..speg.Special weather statement, Aug 11, 3:00 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
400 PM CDT SAT AUG 11 2018
OKZ029-112130-
Cleveland OK-
400 PM CDT SAT AUG 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR north central Cleveland County
Until 430 PM CDT....
AT 357 PM CDT, a strong thunderstorm was located over southeastern
Oklahoma City near Stanley Draper Lake, moving southwest at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
LAT...LON 3536 9731 3531 9725 3523 9733 3531 9742
TIME...MOT...LOC 2057Z 37DEG 4KT 3531 9733
..speg.
Flash Flood, Custer
- When
- August 11, 3:00 PM CST to 6:00 PM CST
- Where
- Custer County, 1.13 mi SE of Weatherford to 1.44 mi NE of Weatherford
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 35.518, -98.686
Water flowing over city and secondary streets. At least one vehicle stalled in flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 11 to 15, 20187 deaths · 1 event
- Wildfire in Washington, August 11 to 31, 2018$13 million · 1 event
- Wildfire in Washington, August 11 to 31, 2018$13 million · 1 event
- Flash Flooding in New Jersey, August 11, 2018$3.2 million · 22 events
- Wildfire in Washington, August 11 to 16, 2018$864,000 · 1 event
- Flash Flooding and Flooding in Massachusetts, August 11 to 12, 2018$175,000 · 14 events
- Flash Flood and Damaging Winds in Kentucky, August 11, 2018$150,000 · 50 kt wind · 3 events
- Flash Flooding in Pennsylvania, August 11, 2018$45,000 · 4 events
- Flash Flood in Arizona, August 11, 2018$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 11, 2018$30,000 · 53 kt wind · 9 events
- Flash Flooding and Flood in Kentucky, August 11, 2018$19,000 · 50 kt wind · 8 events
- Damaging Wind in Michigan, August 11, 2018$25,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780994.